Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 45, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 16, 1997, 3:43 PM CDT for Menominee County, Wisconsin. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 1997, 3:43 PM CDT (20:43 UTC)
- Expired
- Jul 16, 1997, 4:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Menominee County, WI
The radar
The Green Bay radar (KGRB), 73 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 16, 1:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2398 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGRB 162045 RRA SVRGRB WIC078-162130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 343 PM CDT WED JUL 16 1997 * SEVERE THUNDERSTORM WARNING FOR MENOMINEE COUNTY - NORTHEASTERN WISCONSIN * UNTIL 430 PM CDT * SOME LOCATIONS AFFECTED RURAL AREAS NORTH OF NEOPIT * AT 340 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR ELTON...10 MILES NORTH OF NEOPIT. THE STORM WAvS MOVING SOUTHEAST AT 25 MPH. * THE STORM WILL BE OVER THE RESERVATION BETWEEN 345 PM AND 415 PM. IF YOU ARE NEAR THIS DANGEROUS STORM...TAKE COVER IMMEDIATELY IN THE LOWEST FLOOR AND INNER MOST ROOM OF A BUILDING. JKL/EB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 10:57 AM CDT, 4 hours 46 minutes earlier.
Area forecast discussion, Jul 16, 10:57 AM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1055 AM CDT WED JUL 16 1997 TSTMS CONT TO FIRE ALONG DEVELOPING QUASI-STNRY FNT DRAPED ACROSS NRN WI LATE THIS MORNING. DEW PTS OF 70+ WERE POOLING ALONG THE FNT WITH MORE WARM AND MOIST AIR ON THE WAY. 12Z GRB SNDNG PROVIDE A CAPE OF 3000 J/KG AND A LI OF -7. MODIFYING THIS SNDNG USING A 90 TEMP AND 70 DEW PTS SENDS THE CAPE TO ALMOST 4100 J/KG AND LI'S DOWN TO -9. EXPECT TSTMS TO CONT THRU THE AFTERNOON ACROSS NRN WI WITH GUSTY WNDS...SMALL HAIL AND BRIEF HVY RAINFALL. ALSO DROPPED MAX TEMPS DOWN A BIT CONSIDERING PCPN AND MORE CLDS THAN ORIGINALLY ANTICIPATED. SPC HAS PLACED THE WRN SECTIONS OF WI UNDER A MDT RISK OF SVR XFOR LTR TNGT WITH A SLGT RISK FOR THE REMAINDER OF THE STATE. WL EVALUATE COMPLETE 12Z PACKAGE AND UPDATE MORE ON THIS IN THE AFTERNOON DISC. KALLAS
In the hours before
Local storm report, Jul 16, 3:09 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
309 PM CDT WED JUL 16 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0305 PM GLEASON WI .75 INCH HAIL
07/16/97 LINCOLN
RFLocal storm report, Jul 16, 3:11 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
309 PM CDT WED JUL 16 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION.... J
0305 PM GLEASON WI .75 INCH HAIL
07/16/97 LINCOLN
RFLocal storm report, Jul 16, 3:19 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
319 PM CDT WED JUL 16 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM PICKEREL WI WIND DAMAGE
07/16/97 LINCOLN TREES DOWN...POLICE CHIEF
TAKING COVER IN THE
BASEMENT.
JKL/RFLocal storm report, Jul 16, 3:20 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
319 PM CDT WED JUL 16 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM PICKEREL WI WIND DAMAGE
07/16/97 LINCOLN TREES DOWN...POLICE CHIEF
TAKING COVER IN THE
| BASEMENT.
JKL/RFLocal storm report, Jul 16, 3:41 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
341 PM CDT WED JUL 16 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0335 PM PEARSON WI WIND DAMAGE
07/16/97 LANGLADE NUMBEROUS TREES DOWN AND
BARN ROOF BLOWN ONTO HWY.
RFLocal storm report, Jul 16, 3:43 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
341 PM CDT WED JUL 16 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION.... X
0335 PM PEARSON WI WIND DAMAGE
07/16/97 LANGLADE NUMBEROUS TREES DOWN AND
BARN ROOF BLOWN ONTO HWY.
RFThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 6:49 AM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 61 min |
| Jul 16, 12:30 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 75 min |
| Jul 16, 1:05 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 75 min |
| Jul 16, 1:56 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Oneida | 79 min |
| Jul 16, 2:08 PM CDT | Tornado Warning | GRB | Oneida | 47 min |
| Jul 16, 2:20 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 80 min |
| Jul 16, 2:31 PM CDT | Severe Thunderstorm Warning | GRB | Langlade | 74 min |
| Jul 16, 3:10 PM CDT | Tornado Warning | GRB | Lincoln | 35 min |
| Jul 16, 3:15 PM CDT | Tornado Warning | GRB | Langlade | 35 min |
| Jul 16, 3:29 PM CDT | Tornado Warning | GRB | Marathon | 46 min |
| Jul 16, 3:52 PM CDT | Tornado Warning | GRB | Shawano | 48 min |
| Jul 16, 3:59 PM CDT | Tornado Warning | GRB | Menominee | 36 min |
| Jul 16, 4:11 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 79 min |
| Jul 16, 4:14 PM CDT | Tornado Warning | GRB | Marathon | 36 min |
| Jul 16, 4:37 PM CDT | Tornado Warning | GRB | Portage, Waupaca | 48 min |
| Jul 16, 4:40 PM CDT | Tornado Warning | GRB | Shawano | 35 min |
| Jul 16, 4:50 PM CDT | Tornado Warning | GRB | Portage, Wood | 45 min |
| Jul 16, 4:56 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Outagamie | 79 min |
| Jul 16, 5:06 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 79 min |
| Jul 16, 5:25 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Winnebago | 65 min |
| Jul 16, 5:39 PM CDT | Tornado Warning | GRB | Waushara | 36 min |
| Jul 16, 6:00 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 80 min |
| Jul 16, 6:26 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 64 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.